Arkansas, 2006Damaging Wind in Arkansas, August 6, 2006
August 6, 2006 · NWS TSA · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 6, 1:43 PM CST, 39 minutes earlier.
Area forecast discussion, Aug 6, 1:43 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT SUN AUG 6 2006
.DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE
AREA...ALONG NW PERIPHERY OF WWD MOVING UPPER WAVE. AS HAS BEEN THE
CASE FOR THE PAST FEW DAYS...LARGE TEMP/DEWPOINT SPREADS WILL BE
CONDUCIVE TO LOCALLY STRONG DOWNBURST WINDS. HAVE TENTATIVELY
INSERTED ISOLATED THUNDERSTORMS AREAWIDE FOR THIS EVENING...BUT WILL
TAKE A LAST LOOK AT RADAR COVERAGE BEFORE FINAL POP IS ISSUED.
SELY LOW-LEVEL WINDS SHOULD PULL IN SOME SLIGHTLY COOLER AIR OVER
THE NEXT 2 DAYS...ESPECIALLY ACROSS SERN OK. COLD FRONT TO OUR
N...CURRENTLY ALONG THE NE/KS BORDER...SHOULD ONLY MAKE IT AS FAR S
AS SRN KS ON TUESDAY BEFORE LIFTING BACK N. OVERALL...HAVE TEMPERED
DOWN TEMPS A FEW DEGREES FOR MONDAY/TUESDAY...BUT FORECAST HIGHS
WILL REMAIN ABOVE GUIDANCE.
HAVE ALSO INCLUDED LOW POPS ACROSS SE OK/WRN AR FOR TOMORROW
AFTERNOON...CLOSEST TO THE ELY WAVE.
EXTENDED (THURSDAY-SUNDAY)...
UPPER RIDGE SHOULD GRADUALLY FLATTEN AS A SERIES OF SHORTWAVE TROFS
MOVE THROUGH THE NRN ROCKIES/PLAINS. WEAK SURFACE BOUNDARY COULD
FLIRT WITH THE AREA LATE NEXT WEEK...AND 12Z GFS EVENTUALLY DIPS THE
FRONT WELL INTO THE FORECAST AREA BY SUNDAY. MEX GUIDANCE IS LIKELY
TRENDING TOO MUCH TOWARD CLIMATOLOGY FOR NEXT WEEKEND...BUT WILL
SHOW A GRADUAL COOLDOWN...ESPECIALLY BY SUNDAY. WILL KEEP SUNDAY DRY
FOR NOW...BUT MAY NEED TO INTRODUCE POPS IF GFS MAINTAINS RUN-TO-RUN
CONSISTENCY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 100 78 98 / 20 10 10 10
FSM 76 99 77 97 / 20 20 10 10
MLC 77 100 75 98 / 20 10 10 10
BVO 72 102 74 99 / 20 10 10 10
FYV 71 95 71 93 / 20 10 10 10
BYV 72 96 69 94 / 20 10 10 10
MKO 75 98 75 96 / 20 10 10 10
MIO 75 99 75 97 / 20 10 10 10
F10 74 100 76 98 / 20 10 10 10
HHW 76 97 76 95 / 20 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Aug 6, 11:20 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1220 PM CDT SUN AUG 6 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1212 PM CDT SUN AUG 6 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...EARLY AFTERNOON.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE
FAVORED TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LATE THIS AFTERNOON AS THE AIRMASS ACROSS THE REGION BECOMES INCREASINGLY
UNSTABLE. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL
TO BECOME SEVERE WITH WIND GUSTS TO 70 MPH THE MAIN CONCERN.
THE HEAT WILL ALSO CONTINUE TO BE A MAJOR ISSUE WITH HEAT INDEX
VALUES EXPECTED TO BE IN THE 100 TO 110 DEGREES RANGE THIS AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
HIGH PRESSURE ALOFT WILL CONTINUE THE ABOVE NORMAL TEMPERATURES
THROUGH THE WEEK. SMALL CHANCE OF THUNDERSTORMS ON FRIDAY AND
SATURDAY AS A WEAK COLD FRONT APPROACHES THE AREA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PLANNERS NEED TO MONITOR THE LATER FORECASTS AND
STATEMENTS PERTAINING TO ANY HEAT WATCH AND WARNING PRODUCTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 6, 1:28 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT SUN AUG 6 2006
ARZ019-062015-
CRAWFORD AR-
228 PM CDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 228 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOUNT GAYLER...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CONCORD...BIDVILLE...
MOUNTAINBURG...ALMA...CEDARVILLE...NATURAL DAM...CHESTER...RUDY...LEE
CREEK...LOCKE AND MOUNT GAYLER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 6, 1:31 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
231 PM CDT SUN AUG 6 2006
OKZ049-062015-
PUSHMATAHA OK-
231 PM CDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 231 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
EAST OF NASHOBA...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLAYTON...CLOUDY...SNOW...
NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...EUBANKS AND DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 6, 1:49 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT SUN AUG 6 2006
ARZ010-062015-
WASHINGTON AR-
249 PM CDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 249 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF BLACKBURN...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HICKS...ODELL...
TUTTLE...WINSLOW...WEST FORK...ELKINS...BLACKBURN...HOGEYE...
STRICKLER...MORROW...BRENTWOOD...WOOLSEY...WYOLA...CLYDE...ARNETT...
CANEHILL...DURHAM...SULPHUR CITY...BLACK OAK AND GREENLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Aug 6, 2:10 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT SUN AUG 6 2006
ARZ020-062100-
FRANKLIN AR-
310 PM CDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 310 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALTUS...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...PARADISE...PINEY...OZARK...CECIL...ALTUS...TONEY...
LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...
BARNES...TURNERS BEND...CASS...REDDING AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Thunderstorm Wind, Franklin
- When
- August 6, 2:22 PM CST
- Where
- Franklin County, Turners Bend
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.667, -93.833
Thunderstorm winds estimated at 70 miles an hour blew down trees. The trees blocked Highway 23.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 6, 20061 death · 1 event
- Rip Current in Florida, August 6, 20061 death · 1 event
- Damaging Winds and Lightning Strike in Texas, August 6, 2006$178,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 6, 2006$90,000 · 1 in hail · 5 events
- Damaging Winds in Kansas, August 6, 2006$50,000 · 65 kt wind · 2 events
- Flash Flood in New Mexico, August 6, 2006$50,000 · 1 event
- Damaging Wind in Texas, August 6, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Wyoming, August 6, 2006$40,000 · 1 event
- Heavy Rain in Virginia, August 6, 2006$30,000 · 1 event
- Heat in Kansas, August 6, 200617 events
- Drought in Montana, August 6 to 31, 200616 events
- Damaging Wind in Tennessee, August 6, 2006$18,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532429.